Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 200, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1997, 2:42 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 13, 1997, 3:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:50 PM CDT | Thunderstorm Wind 50 | Greenbrier, TN | Several trees were blown down. |
| Jun 13, 3:00 PM CDT | Thunderstorm Wind 50 | Hendersonville, TN | Several trees were blown down. |
| Jun 13, 3:05 PM CDT | Thunderstorm Wind 50 | Gallatin, TN | Several trees were blown down. A tin roof was blown off a building. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 131943 RRA SVRBNA TNC147-165-132030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 242 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...ROBERTSON COUNTY...SUMNER COUNTY AT 241 PM CDT A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD MOVING EAST AT 40 MPH. THIS STORM WILL LIKELY PRODUCE HAIL THE SIZE OF DIMES AND WIND GUSTS NEAR 65 MPH. THIS STORM WAS MOVING TOWARDS THE CITIES OF CROSS PLAINS...WHITE HOUSE...BETHPAGE AND WESTMORELAND. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE lROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI JUN 13 1997 CONVECTION FIRING ALONG BOUNDARY IN WRN MID TN AND IS HOLDING TOGETHER AS IT MOVES EAST. MAIN BOUNDARY IS ALONG OHIO RIVER EXTENDING OUT FROM A LOW IN SOUTH CENTRAL MO. ETA HAS PLACEMENT OF LOW MUCH CLOSER AT 18Z THAN NGM (WHICH IS TOO FAR N) SO WILL GO WITH IT. THIS CONVECTION SHOULD EXIT CWA BY 00Z AND NEXT BATCH OF PRECIP SHOULD COME TONIGHT AFT 9Z. THIS MDL RUN SHOWING THE LOW MOVING EAST ALONG THE BNDRY INSTEAD OF THE BNDRY MOVING S THROUGH TN. SO MDLS KEEPING HVY PRECIP NORTH. WITH LOW BEING CLOSER THAN ORIGINALLY THOUGHT AM MORE CONCERNED WITH TS TONIGHT THAN WAS BEFORE. WITH PWS ARND 1.5 COULD SEE SOME HVY RAIN BUT DON'T THINK WE'LL SEE THE TRAINING PREVIOUSLY ANTICIPATED. THINGS SHOULD CLEAR UP BY SAT AFTN AND SUN SHOULD BE A PRETTY GOOD DAY. FWC AND FAN TEMPS PRETTY SIMILAR SO WILL GO WITH THAT. AS FOR POPS FWC LOOKS OK. BNA 6j8/80/63/86 85-0 SW/12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Jun 13, 1:48 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 42 min |
| Jun 13, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 43 min |
| Jun 13, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 33 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| Jun 13, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 50 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 31 min |
| Jun 13, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 46 min |
| Jun 13, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 45 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 35 min |
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 30 min |
| Jun 13, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 53 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 29 min |
| Jun 13, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 41 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 34 min |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 29 min |
| Jun 13, 4:54 PM CDT | Tornado Warning | OHX | Franklin | 51 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 52 min |
| Jun 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Jun 13, 5:20 PM CDT | Tornado Warning | OHX | Grundy, Marion | 40 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 57 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jun 13, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 67 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 64 min |
| Jun 13, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 40 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.